MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEDIUM-LARGE CLIP APPLIER
Model Number 420327-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The medium-large clip applier instrument has been returned and evaluated by the failure analysis team.Failure analysis investigations replicated or confirmed the customer reported complaint "jaws would not close." failure analysis found the primary failure of severely bent grip tips be related to the customer reported complaint.The clip applier instrument was found with one of the grip bent.The damage was found near the tip of the clip groove, causing a.022" offset at the tips.The clip could be properly loaded on the grips, but is unable to successfully clip on the tubing.Failure analysis found the primary failure of failed grips clip test to be related to the customer reported complaint.The instrument was placed and driven on an in-house system.The grips clip test was performed and failed.The instrument was unable to clip successfully on the tubing during in-house testing.
 
Event or Problem Description
It was reported that during a da vinci-assisted umbilical hernia repair surgical procedure, the medium-large clip applier instrument was found to have the jaws would not close.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16926984
Report Number2955842-2023-13320
Device Sequence Number12472915
Product Code NAY
UDI-Device Identifier00886874111826
UDI-Public(01)00886874111826(10)N10181204
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420327-06
Device Catalogue Number420327
Device Lot NumberN10181204 434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown